Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 39, NWS La Crosse, WI

June 19, 2009Adams County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 19, 2009, 2:54 PM CDT for Adams County, Wisconsin. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2009, 2:54 PM CDT (19:54 UTC)
Expired
Jun 19, 2009, 3:30 PM CDT
In force
36 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

County Adams County, WI

The radar

The La Crosse radar (KARX), 117 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 3:00 PM CDTTSTM WND DMG1 W Grand Marsh, WITREE DOWN ALONG COUNTY HIGHWAY E
Jun 19, 3:05 PM CDTTSTM WND DMG3 Wsw Grand Marsh, WITWO TREES DOWN NEAR 10TH AND EDGEWOOD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2009-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2009-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
384 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 191954
SVRARX
WIC001-192030-
/O.NEW.KARX.SV.W.0039.090619T1954Z-090619T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
254 PM CDT FRI JUN 19 2009

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ADAMS COUNTY IN CENTRAL WISCONSIN...

* UNTIL 330 PM CDT

* AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR COUNTY ROADS A AND B...OR 11
  MILES SOUTHEAST OF FRIENDSHIP...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROOKS AND COUNTY ROADS E AND G AROUND 300 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE OR DAMAGED.

&&

LAT...LON 4372 8960 4373 8983 4377 8984 4380 8989
      4390 8996 4394 8958 4373 8959
TIME...MOT...LOC 1954Z 271DEG 18KT 4384 8968

$$

BAUMGARDT
2 follow-up statements
000 
WWUS53 KARX 192012
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
312 PM CDT FRI JUN 19 2009

WIC001-192030-
/O.CON.KARX.SV.W.0039.000000T0000Z-090619T2030Z/
ADAMS WI-
312 PM CDT FRI JUN 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHERN ADAMS COUNTY...

AT 305 PM...SPOTTERS REPORTED A LOWERING IN THE BASE OF THIS STORM 
WITH SOME ERRATIC CLOUD MOTION. HOWEVER...NO ROTATION WAS CLEARLY 
SEEN. THIS STORM MAY POSE A TORNADO THREAT IF IT BEINGS TO ROTATE. 
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITHOUT WARNING. 

AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROOKS...OR 14 MILES
SOUTHEAST OF FRIENDSHIP...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROOKS AROUND 315 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.

&&

LAT...LON 4372 8960 4373 8983 4377 8984 4380 8989
      4390 8996 4394 8958 4373 8959
TIME...MOT...LOC 2010Z 273DEG 16KT 4381 8966

$$
BAUMGARDT
000 
WWUS53 KARX 192030
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
330 PM CDT FRI JUN 19 2009

WIC001-192040-
/O.EXP.KARX.SV.W.0039.000000T0000Z-090619T2030Z/
ADAMS WI-
330 PM CDT FRI JUN 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ADAMS COUNTY EXPIRED
AT 330 PM CDT...

THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER 
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER. HOWEVER...STORMS ARE 
STILL BEING MONITORED CLOSELY AND HEAVY RAIN...PEA SIZED HAIL...AND 
LIGHTNING ARE STILL POSSIBLE.

LAT...LON 4372 8960 4373 8983 4377 8984 4380 8989
      4390 8996 4394 8958 4373 8959
TIME...MOT...LOC 2030Z 273DEG 16KT 4381 8954

$$
BAUMGARDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:36 AM CDT, 11 hours 18 minutes earlier.

Area forecast discussion, Jun 19, 3:36 AM CDT, 11 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
336 AM CDT FRI JUN 19 2009

SHORT TERM...TODAY THROUGH SUNDAY NIGHT

MAIN FORECAST CONCERN IS ON RAIN CHANCES AND SEVERE WEATHER THREAT
TODAY AND THIS EVENING...THEN RAIN CHANCES FOR SUNDAY.

08Z SURFACE ANALYSIS SHOWS PLUME OF VERY RICH BOUNDARY LAYER
MOISTURE NOSING UP INTO SOUTHEAST MINNESOTA...WHERE SURFACE DEW
POINTS WERE IN THE LOWER 70S. AREAS OF DENSE FOG HAS FORMED ACROSS
THE FAR WESTERN COUNTIES. MAIN BAND OF CONVECTION EXTENDS FROM GRANT
COUNTY WISCONSIN EASTWARD THROUGH SOUTHERN WISCONSIN. THIS ON NOSE OF
LOW LEVEL JET WHICH IS BEGINNING TO VEER EASTWARD INTO SOUTH CENTRAL
WISCONSIN. MEANWHILE ONE SURFACE BOUNDARY REMAINS OVER CENTRAL
IOWA...WHILE ANOTHER WEAK BOUNDARY EXTENDS ACROSS SOUTHERN
MINNESOTA...INTO WESTERN WISCONSIN.

19.00Z NCEP DETERMINISTIC MODELS SHOW SIMILAR SOLUTIONS OVER THE
NEXT SEVERAL DAYS. THE ONLY EXCEPTION IS FOR SUNDAY...WHEN NAM/WRF
SPINS UP A POTENT SHORTWAVE FROM THE PLAINS AND MOVES IT ACROSS
MINNESOTA AND NORTHWEST IOWA. GFS CONSIDERABLE WEAKER AND FURTHER
SOUTH. 19.00Z UKMET ALONG WITH THE 19.12Z ECMWF AND CANADIAN SIDE
MORE WITH THE NAM...ALBEIT WITH A WEAKER WAVE. THIS FORECAST IN THIS
TIME FRAME BASED MORE ON THE ECMWF/UKMET SOLUTION.

IN THE NEAR TERM...RUC SHOWS LOW LEVEL JET TO CONTINUE TO VEER
EASTWARD WITH MOISTURE TRANSPORT SUPPORTING CONTINUED CONVECTION
ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN THROUGH THE EARLY
MORNING HOURS. DENSE FOG ACROSS SOUTHEAST MINNESOTA AND
NORTHEAST IOWA HAS FORMED AND WILL LIKELY CONTINUE THROUGH THE
EARLY MORNING HOURS. THUS WILL ISSUE A DENSE FOG ADVISORY FOR
THOSE FAR WESTERN COUNTIES. LATER TODAY ANOTHER SHORTWAVE WILL ROTATE
OUT OF THE PLAINS AND ACROSS IOWA. THIS WILL DRAG A SURFACE BOUNDARY
ACROSS THE AREA WHICH WILL SERVE AS A FOCUS FOR MORE CONVECTION. IN
ADDITION OTHER RESIDUAL OUTFLOW BOUNDARIES FROM LAST NIGHTS
CONVECTION LIKELY TO HELP FOCUS THE CONVECTION AS WELL. BOTH THE
18.18Z ARXRUCWRF AND 19.00Z NAM/WRF INDICATING CONVECTION ACROSS
EASTERN NEBRASKA TO DEVELOP EASTWARD INTO IOWA AND THEN INTO
SOUTHWEST WISCONSIN BETWEEN 15Z-18Z. WITH THE CONTINUED SOUTHWEST
FLOW AND A MOIST BOUNDARY LAYER AHEAD OF APPROACHING WAVE/SURFACE
BOUNDARY EXPECT SBCAPES TO CLIMB BACK INTO THE 1500-2500 J/KG ACROSS
THE AREA. STRONG MID LEVEL JET ACROSS IOWA AND NORTHERN ILLINOIS WILL
AID IN HIGHER SHEAR VALUES JUST TO OUR SOUTH. SPC DAY 1 HAS MODERATE
RISK UP TO OUR SOUTHERN BORDER AND THIS LOOKS REASONABLE. ALTHOUGH
ENTIRE AREA WILL SEE RISK OF SEVERE WEATHER...THE HIGHEST
PROBABILITIES WILL LIE ACROSS THE FAR SOUTHERN AREAS THROUGH THE
EARLY EVENING HOURS.

WESTERLY WINDS BEHIND SURFACE BOUNDARY PUSHES DRIER AIR INTO THE
REGION THIS EVENING WITH MAIN CONVECTION PUSHING EAST AND SHOULD BE
WELL EAST OF THE AREA SHORTLY AFTER 06Z. MODELS SHOWING DECREASING
CLOUDS AFTER MIDNIGHT AS WELL. THUS HAVE ADDED TIMING TO THE
POP/WEATHER/ AND SKY GRIDS FOR TONIGHT.

RIDGE BUILDS ACROSS THE UPPER MIDWEST SATURDAY AND SATURDAY NIGHT
WITH QUIET BUT WARM WEATHER CONTINUING. BY SUNDAY THOUGH ANOTHER
SHORTWAVE LOOKS TO RIDE UP ALONG THE WESTERN PERIPHERY OF THE
RIDGE TRACKING ACROSS MINNESOTA INTO NORTHWEST WISCONSIN. HAVE
KEPT SATURDAY NIGHT DRY WITH LOW END POPS SUNDAY AND SUNDAY NIGHT.
STILL SOME MODEL DIFFERENCES SO ONLY MINOR CHANGES MADE TO THIS TIME
FRAME.

LONG TERM...MONDAY THROUGH THURSDAY

WITH ONGOING ACTIVE WEATHER DID NOT MAKE ANY CHANGES TO THIS TIME
FRAME. BIGGEST QUESTION WILL CONTINUE TO BE STRENGTH OF RIDGING
AND WHAT IF ANY SURFACE BOUNDARIES MAY SLIDE ACROSS THE FORECAST
AREA...WHICH WOULD BE THE FOCUS FOR PRECIPITATION CHANCES.

AVIATION...

RECENT RAINS...A MOIST LOW LEVEL AIRMASS...LIGHT WINDS AND PARTLY
SKIES ABOVE HAVE SET THE STAGE FOR RADIATIONAL FOG FORMATION EARLY
THIS MORNING. CIGS/VSBYS IN THE MVFR TO LIFR RANGE ACROSS SOUTHEAST
MN AND NEARBY AREAS AT 07Z. THESE CONDITIONS TO CONTINUE EXPAND THRU
THE REST OF THE OVERNIGHT HOURS...THEN IMPROVE IN THE 11Z-15Z TIME-
FRAME AS WINDS BECOME MORE WESTERLY AND INCREASE FOR SOME MIXING.
CONVECTION AGAIN EXPECTED TO FIRE IN/NEAR THE TAF SITES THIS
AFTERNOON...BUT DETAILS OF TIMING/LOCATION REMAIN SKETCHY. WILL
CARRY CB IN TAFS FOR ROUGHLY THE 18Z-24Z PERIOD FOR NOW WITH DETAILS
TO BE ADDED WITH 18Z ISSUANCE. WEAK FRONTAL BOUNDARY SLIDES THRU THE
AREA LATE THIS AFTERNOON/EARLY EVENING. DRIER AIRMASS WILL SPREAD
INTO THE AREA BEHIND IT...WITH SHRA/TSRA CHANCES MOVING EAST OF THE
TAF SITES TONIGHT. DRIER AIRMASS AND WEST WINDS BEHIND THE FRONT
WILL LIMIT FOG POTENTIAL LATER TONIGHT/SAT MORNING AS WELL.

HYDROLOGY...

CONCERN IS ON SOIL CONDITIONS ACROSS THE SOUTH WITH THE RECENT
RAINS AND NEED FOR A FLASH FLOOD WATCH. LATEST ROUND OF CONVECTION
DROPPED 2 TO 4 INCHES ACROSS GRANT COUNTY LAST EVENING AND EARLY
THIS MORNING...WHILE NORTHEAST IOWA RECEIVED THE HEAVY RAIN
WEDNESDAY NIGHT. PRECIPITABLE WATER VALUES CONTINUE AROUND 1.5
INCHES ALONG WITH WARM CLOUD DEPTHS AROUND 3500 METERS. THUS WOULD
EXPECT CONVECTION TO CONTAIN LOCALLY HEAVY RAIN. AFTER COORDINATION
WITH KMKX AND KDVN PROGRESSIVE NATURE OF SURFACE BOUNDARY TODAY AND
NO STRONG SIGNAL FOR FOCUSED PRECIPITATION ACROSS THE WET AREAS
WILL HOLD OFF ON ISSUING ANY WATCH AT THIS TIME...BUT CONTINUE THE
HYDROLOGIC OUTLOOK.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.

MN...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR MNZ086-
     MNZ087-MNZ094-MNZ095.

IA...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR IAZ008-
     IAZ009-IAZ018-IAZ019.
&&

SHORT/LONG TERM...RABERDING
AVIATION..........RRS
Hazardous weather outlook, Jun 19, 11:58 AM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1158 AM CDT FRI JUN 19 2009

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-201100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1158 AM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON INTO THE EVENING.
WITH A MOIST...UNSTABLE AIRMASS IN PLACE AND FAVORABLE WINDS ALOFT...
A FEW OF THESE COULD BECOME SEVERE. THE MAIN THREATS WOULD BE LARGE
HAIL...DAMAGING WINDS AND HEAVY RAINS. THE MAIN THREAT AREA FOR
THE SEVERE WEATHER LOOKS TO BE EAST OF A LINE FROM NECEDAH
WISCONSIN TO NEW HAMPTON IOWA. SHOULD MORE HEAVY RAINS OCCUR...
FLOODING WOULD BE A PROBLEM...ESPECIALLY OVER FAR NORTHEAST IOWA AND
FAR SOUTHWEST WISCONSIN WHERE HEAVY RAINS FELL THURSDAY NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY...MONDAY...WEDNESDAY
AND THURSDAY. THERE MAY BE A RISK OF SEVERE STORMS SUNDAY AFTERNOON
AND EVENING...BUT THE DETAILS REMAIN UNCLEAR. IT IS TOO EARLY TO
DETERMINE IF THERE IS A SEVERE THREAT WITH ANY OF THE STORMS FROM
MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. THE
MAIN THREAT TIME LOOKS TO BE 2 PM TO 8 PM. ANY REPORTS OF HEAVY
RAINFALL OR FLOODING WOULD ALSO BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

04

In the hours before

Local storm report, Jun 19, 8:56 AM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
856 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     TSTM WND GST     DICKEYVILLE             42.63N 90.59W
06/19/2009  M58 MPH          GRANT              WI   EMERGENCY MNGR

&&

MW
Special weather statement, Jun 19, 10:38 AM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1038 AM CDT FRI JUN 19 2009

WIZ017-029-033-034-191730-
CLARK-JACKSON-TAYLOR-TREMPEALEAU-
1038 AM CDT FRI JUN 19 2009

...STRONG THUNDERSTORMS AFFECTING CLARK...JACKSON...TAYLOR AND
TREMPEALEAU COUNTIES...

AT 1035 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER I 94
BETWEEN BLACK RIVER FALLS AND OSSEO...MOVING NORTHEAST AT 35 MPH.

SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING MAY ACCOMPANY THESE
STRONG THUNDERSTORMS.

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

THOMPSON
Local storm report, Jun 19, 12:41 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1241 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 AM     HAIL             1 ENE WESTBORO          45.35N 90.28W
06/19/2009  E0.50 INCH       TAYLOR             WI   PUBLIC

1100 PM     HAIL             4 SSE BLUE RIVER        43.13N 90.54W
06/18/2009  E1.25 INCH       GRANT              WI   PUBLIC

            HAIL ASSOCIATED WITH FIRST STORM TO MOVE THROUGH THE
            AREA. AROUND 4.5 INCHES OF RAIN.

1030 PM     HEAVY RAIN       1 SW HARPERS FERRY      43.19N 91.17W
06/18/2009  M4.50 INCH       ALLAMAKEE          IA   PUBLIC

0956 PM     TSTM WND DMG     1 SW HARPERS FERRY      43.19N 91.17W
06/18/2009                   ALLAMAKEE          IA   PUBLIC

            4 INCH TREE BRANCH BROKEN...ALSO RAIN TOTALED JUST UNDER
            3 INCHES.

0946 PM     HAIL             2 S WATERVILLE          43.18N 91.29W
06/18/2009  E0.75 INCH       ALLAMAKEE          IA   PUBLIC

&&

BROOKS
Local storm report, Jun 19, 12:46 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1246 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     TSTM WND GST     DICKEYVILLE             42.63N 90.59W
06/19/2009  M58.00 MPH       GRANT              WI   EMERGENCY MNGR

0846 AM     TSTM WND GST     DICKEYVILLE             42.63N 90.59W
06/19/2009  E60.00 MPH       GRANT              WI   EMERGENCY MNGR

            WIND GUSTS OF 50 TO 60 MPH FROM POTOSI TO DICKEYVILLE

0712 AM     HAIL             1 ENE WESTBORO          45.35N 90.28W
06/19/2009  E0.50 INCH       TAYLOR             WI   PUBLIC

0345 AM     FLASH FLOOD      6 NE FENNIMORE          43.04N 90.57W
06/19/2009                   GRANT              WI   LAW ENFORCEMENT

            WATER OVER COLLINS ROAD AND COUNTY Q NEAR CASTLE ROCK

0330 AM     FLASH FLOOD      5 NW FENNIMORE          43.03N 90.72W
06/19/2009                   GRANT              WI   LAW ENFORCEMENT

            STAR LANE JUST OUTSIDE OF WERLEY WAS CRUMBLING DUE TO
            HIGH WATER.

0330 AM     FLASH FLOOD      5 NW FENNIMORE          43.03N 90.72W
06/19/2009                   GRANT              WI   LAW ENFORCEMENT

            A FEW HOMES WERE EVACUATED IN THE COMMUNITY OF WERLEY AS
            BIG GREEN RIVER WAS OUT OF ITS BANK.

0300 AM     FLASH FLOOD      WERLEY                  43.01N 90.77W
06/19/2009                   GRANT              WI   LAW ENFORCEMENT

            WATER REPORTED AROUND SOME HOUSES IN/NEAR WERLEY. LAW
            ENFORECMENT HEADED THERE FOR RESCUES.

0255 AM     FLASH FLOOD      WERLEY                  43.01N 90.77W
06/19/2009                   GRANT              WI   LAW ENFORCEMENT

            AS MUCH AS 15 FEET OF WATER REPORTED IN/NEAR TOWN IN THE
            BIG GREEN RIVER.

1225 AM     FLASH FLOOD      BOSCOBEL                43.14N 90.70W
06/19/2009                   GRANT              WI   LAW ENFORCEMENT

            MINOR STREET FLOODING REPORTED IN THE CITY

1128 PM     HAIL             1 W MUSCODA             43.19N 90.45W
06/18/2009  M0.75 INCH       GRANT              WI   TRAINED SPOTTER

1125 PM     HAIL             3 SW BLUE RIVER         43.16N 90.61W
06/18/2009  M1.75 INCH       GRANT              WI   FIRE DEPT/RESCUE

1123 PM     HAIL             3 SW BLUE RIVER         43.16N 90.61W
06/18/2009  M1.25 INCH       GRANT              WI   FIRE DEPT/RESCUE

1120 PM     HAIL             BLUE RIVER              43.19N 90.57W
06/18/2009  M0.75 INCH       GRANT              WI   FIRE DEPT/RESCUE

1115 PM     HAIL             BLUE RIVER              43.19N 90.57W
06/18/2009  E0.88 INCH       GRANT              WI   PUBLIC

1100 PM     HAIL             4 SSE BLUE RIVER        43.13N 90.54W
06/18/2009  E1.25 INCH       GRANT              WI   PUBLIC

            HAIL ASSOCIATED WITH FIRST STORM TO MOVE THROUGH THE
            AREA. AROUND 4.5 INCHES OF RAIN.

1030 PM     HEAVY RAIN       1 SW HARPERS FERRY      43.19N 91.17W
06/18/2009  M4.50 INCH       ALLAMAKEE          IA   PUBLIC

1020 PM     HEAVY RAIN       TUNNEL CITY             44.00N 90.57W
06/18/2009  M1.38 INCH       MONROE             WI   TRAINED SPOTTER

            THIS FELL IN 20 MINUTES

0956 PM     TSTM WND DMG     1 SW HARPERS FERRY      43.19N 91.17W
06/18/2009                   ALLAMAKEE          IA   PUBLIC

            4 INCH TREE BRANCH BROKEN...ALSO RAIN TOTALED JUST UNDER
            3 INCHES.

0946 PM     HAIL             2 S WATERVILLE          43.18N 91.29W
06/18/2009  E0.75 INCH       ALLAMAKEE          IA   PUBLIC

0900 PM     HAIL             CALMAR                  43.18N 91.87W
06/18/2009  M1.00 INCH       WINNESHIEK         IA   TRAINED SPOTTER

0900 PM     HAIL             CALMAR                  43.18N 91.87W
06/18/2009  E1.00 INCH       WINNESHIEK         IA   BROADCAST MEDIA

&&

BROOKS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 9:52 PM CDTTornado WarningARXCrawford38 min
Jun 18, 9:56 PM CDTSevere Thunderstorm WarningARXVernon42 min
Jun 18, 10:00 PM CDTSevere Thunderstorm WarningARXJuneau, Monroe45 min
Jun 18, 10:30 PM CDTSevere Thunderstorm WarningARXCrawford, Grant45 min
Jun 18, 10:36 PM CDTSevere Thunderstorm WarningARXMonroe, Vernon24 min
Jun 18, 11:20 PM CDTAreal Flood AdvisoryARXCrawford, Grant, Richland, Vernon6 hr
Jun 18, 11:25 PM CDTSevere Thunderstorm WarningARXGrant35 min
Jun 18, 11:28 PM CDTSevere Thunderstorm WarningARXCrawford32 min
Jun 18, 11:47 PM CDTSevere Thunderstorm WarningARXCrawford, Grant, Richland28 min
Jun 18, 11:52 PM CDTFlash Flood WarningARXCrawford, Grant, Richland6 hr
Jun 19, 12:14 AM CDTSevere Thunderstorm WarningARXGrant25 min
Jun 19, 3:11 AM CDTFlash Flood WarningARXGrant3 hr
Jun 19, 6:58 AM CDTSevere Thunderstorm WarningARXTaylor47 min
Jun 19, 8:28 AM CDTSevere Thunderstorm WarningARXGrant47 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.